Alert archive / Oklahoma / Tornado Warnings in 2018
Tornado Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 22, 2018, 4:57 PM CDT for Cimarron County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 22, 2018, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 188 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:01 PM CDT | HAIL 1.25 | 5 W Boise City, OK | TRAINED SPOTTER REPORTS HALF DOLLAR SIZED HAIL. |
| Jun 22, 5:03 PM CDT | FUNNEL CLOUD | 11 Wnw Boise City, OK | STORM CHASER REPORTS FUNNEL CLOUD CONTINUING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
956
WFUS54 KAMA 222157
TORAMA
OKC025-222245-
/O.NEW.KAMA.TO.W.0010.180622T2157Z-180622T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
457 PM CDT FRI JUN 22 2018
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Central Cimarron County in the Panhandle of Oklahoma...
* Until 545 PM CDT
* At 456 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Boise City, moving east at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Boise City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3669 10278 3685 10277 3691 10241 3659 10247
TIME...MOT...LOC 2156Z 267DEG 23KT 3678 10269
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DGW3 follow-up statements
350
WWUS54 KAMA 222208
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
508 PM CDT FRI JUN 22 2018
OKC025-222245-
/O.CON.KAMA.TO.W.0010.000000T0000Z-180622T2245Z/
Cimarron OK-
508 PM CDT FRI JUN 22 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
CIMARRON COUNTY...
At 508 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Boise City, moving east at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Boise City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3674 10275 3685 10277 3691 10241 3668 10245
TIME...MOT...LOC 2208Z 267DEG 23KT 3678 10259
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DGW587
WWUS54 KAMA 222221
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
521 PM CDT FRI JUN 22 2018
OKC025-222245-
/O.CON.KAMA.TO.W.0010.000000T0000Z-180622T2245Z/
Cimarron OK-
521 PM CDT FRI JUN 22 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL
CIMARRON COUNTY...
At 520 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Boise City, moving east at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Boise City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3672 10260 3687 10267 3691 10241 3668 10245
TIME...MOT...LOC 2220Z 267DEG 23KT 3678 10249
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
DGW981
WWUS54 KAMA 222237
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
537 PM CDT FRI JUN 22 2018
OKC025-222246-
/O.EXP.KAMA.TO.W.0010.000000T0000Z-180622T2245Z/
Cimarron OK-
537 PM CDT FRI JUN 22 2018
...THE TORNADO WARNING FOR CENTRAL CIMARRON COUNTY WILL EXPIRE AT 545
PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3672 10260 3687 10267 3691 10241 3668 10245
TIME...MOT...LOC 2236Z 267DEG 23KT 3678 10237
$$
DGWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 22, 4:02 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 22, 4:02 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 402 PM CDT Fri Jun 22 2018 .DISCUSSION... Upper trough tracking east out of the Rockies and across the Plains states this evening and tonight along with a cold front pushing south across the Panhandles tonight will allow for convection development through this evening and into the overnight hours tonight. Cold front will move south of the forecast area by Saturday morning or midday and is expected to become stationary well south of the Panhandles by Saturday afternoon. Surface ridge will build in behind the front Saturday across the forecast area allowing for not as warm conditions. Frontal boundary forecast to lift north and east as a warm front by Sunday afternoon as a closed upper low tracks east out of the northern and central Rockies and then into the central Plains states by Sunday evening. Convection expected to develop once again across mainly the northern and eastern Panhandles Sunday afternoon into Sunday night. Upper high to build in over the southwestern states by Monday night with northwesterly flow aloft re-establishing itself over the Panhandles. Shortwave trough to drop southeast out of the central Rockies Monday night with chances for convection likely again Monday night. Upper high to build in over the forecast area by the middle and end of next week. Schneider && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 64 89 67 100 66 / 10 5 5 10 10 Beaver OK 63 88 68 93 67 / 70 5 5 30 30 Boise City OK 60 88 64 92 60 / 20 5 5 20 20 Borger TX 64 91 69 99 68 / 20 5 5 20 20 Boys Ranch TX 64 91 68 101 65 / 10 5 5 10 10 Canyon TX 65 90 67 102 66 / 10 5 5 10 10 Clarendon TX 67 91 69 99 70 / 20 5 5 10 10 Dalhart TX 63 89 65 94 62 / 20 5 5 10 20 Guymon OK 62 88 66 94 64 / 30 5 5 30 30 Hereford TX 64 91 67 101 65 / 10 0 5 5 10 Lipscomb TX 64 88 69 96 68 / 60 5 5 20 30 Pampa TX 63 87 67 96 67 / 30 5 5 20 20 Shamrock TX 67 91 71 99 72 / 30 5 5 10 20 Wellington TX 72 94 73 102 76 / 20 5 5 10 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 2/11
Hazardous weather outlook, Jun 22, 3:37 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 337 PM CDT Fri Jun 22 2018 OKZ001>003-TXZ001>020-317-231100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 337 PM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected through tonight. Some storms through tonight will likely become severe. The main threats will be hail up to two inches in diameter and gusts of 70 MPH or more. The potential for tornadoes will also exist this evening. Heavy rains may occur, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across parts of the Panhandles Sunday afternoon through Monday night. Some of the storms may become strong to marginally severe with large hail and strong winds as the main threats. .SPOTTER INFORMATION STATEMENT... Emergency Managers and spotter groups need to be ready for activation through this evening. Schneider
In the hours before
Special weather statement, Jun 22, 4:07 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Amarillo TX 407 PM CDT FRI JUN 22 2018 OKZ001-222130- Cimarron OK- 407 PM CDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 430 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm over Black Mesa Park, or 23 miles northwest of Boise City, moving east at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Black Mesa Park, Kenton and Wheeless. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3699 10263 3661 10271 3674 10300 3700 10300 TIME...MOT...LOC 2107Z 279DEG 27KT 3688 10290 DGW
Special weather statement, Jun 22, 4:30 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Amarillo TX
430 PM CDT FRI JUN 22 2018
OKZ001-TXZ001-222145-
Cimarron OK-Dallam TX-
430 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHWESTERN DALLAM COUNTIES UNTIL 445 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Felt, or 17 miles northeast of Clayton, moving east at
45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Felt and Wheeless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3650 10300 3675 10300 3666 10269 3641 10282
3646 10304 3650 10304
TIME...MOT...LOC 2129Z 273DEG 37KT 3660 10291
DGWSpecial weather statement, Jun 22, 4:40 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Amarillo TX 440 PM CDT FRI JUN 22 2018 TXZ001-006-222215- Hartley TX-Dallam TX- 440 PM CDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAM AND NORTHWESTERN HARTLEY COUNTIES UNTIL 515 PM CDT... At 440 PM CDT, Doppler radar was tracking a strong thunderstorm near Sedan, or 18 miles south of Clayton, moving east at 45 mph. Dime size hail will be possible with this storm. This storm will remain over mainly rural areas of southwestern Dallam and northwestern Hartley Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3633 10304 3637 10279 3596 10282 3601 10304 TIME...MOT...LOC 2140Z 273DEG 37KT 3619 10309 DGW
Special weather statement, Jun 22, 4:45 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
445 PM CDT FRI JUN 22 2018
OKZ001-TXZ001-222215-
Cimarron OK-Dallam TX-
445 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND NORTH
CENTRAL DALLAM COUNTIES UNTIL 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Felt, or 18 miles southwest of Boise City, moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Felt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3651 10296 3669 10296 3671 10284 3665 10265
3644 10259
TIME...MOT...LOC 2145Z 269DEG 24KT 3659 10281
DGWLocal storm report, Jun 22, 4:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FUNNEL CLOUD 10 ESE BLACK MESA PARK 36.78N 102.72W
06/22/2018 CIMARRON OK BROADCAST MEDIA
&&
EVENT NUMBER AMA1800285
LEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:36 PM CDT | Special Weather Statement | AMA | Texas | 24 min |
| Jun 22, 1:00 AM CDT | Special Weather Statement | AMA | Cimarron | 45 min |
| Jun 22, 1:09 AM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 66 min |
| Jun 22, 8:07 AM CDT | Special Weather Statement | AMA | Beaver | 23 min |
| Jun 22, 8:31 AM CDT | Special Weather Statement | AMA | Beaver | 29 min |
| Jun 22, 4:07 PM CDT | Special Weather Statement | AMA | Cimarron | 23 min |
| Jun 22, 4:19 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 56 min |
| Jun 22, 4:30 PM CDT | Special Weather Statement | AMA | Cimarron | 15 min |
| Jun 22, 4:45 PM CDT | Special Weather Statement | AMA | Cimarron | 30 min |
| Jun 22, 5:15 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 60 min |
| Jun 22, 5:36 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 54 min |
| Jun 22, 5:40 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 65 min |
| Jun 22, 6:26 PM CDT | Special Weather Statement | AMA | Texas | 34 min |
| Jun 22, 6:29 PM CDT | Special Weather Statement | AMA | Cimarron | 31 min |
| Jun 22, 6:40 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 65 min |
| Jun 22, 6:58 PM CDT | Special Weather Statement | AMA | Texas | 32 min |
Nearby
Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.